Alert archive / Colorado / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 66, NWS Denver/Boulder, CO

June 15, 2012Adams County, Arapahoe County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 15, 2012, 3:52 PM MDT for Adams County, Arapahoe County, Colorado. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2012, 3:52 PM MDT (21:52 UTC)
Expired
Jun 15, 2012, 4:30 PM MDT
In force
38 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Adams County, CO, Arapahoe County, CO

The radar

The Denver radar (KFTG), 39 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 15, 1:35 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.9 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2012-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2012-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -227 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-278 J/kg
Mixed-layer LCL
1830 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-227 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

135 
WUUS55 KBOU 152152
SVRBOU
COC001-005-152230-
/O.NEW.KBOU.SV.W.0066.120615T2152Z-120615T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
352 PM MDT FRI JUN 15 2012

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN ARAPAHOE COUNTY IN NORTHEAST COLORADO
  CENTRAL ADAMS COUNTY IN NORTHEAST COLORADO

* UNTIL 430 PM MDT

* AT 352 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
  TO ABOUT 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 11 MILES WEST OF LEADER TO 10 MILES SOUTH OF BYERS...OR ALONG
  A LINE EXTENDING FROM 35 MILES SOUTHWEST OF FORT MORGAN TO 36 MILES
  NORTHWEST OF LIMON...MOVING EAST AT 20 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  STRASBURG...LEADER...DEER TRAIL AND BYERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

&&

LAT...LON 3994 10393 3957 10392 3957 10433 3994 10432
TIME...MOT...LOC 2152Z 272DEG 17KT 3991 10423 3957 10421
WIND...HAIL 60MPH <.75IN

$$
2 follow-up statements
418 
WWUS55 KBOU 152207
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
407 PM MDT FRI JUN 15 2012

COC001-005-152230-
/O.CON.KBOU.SV.W.0066.000000T0000Z-120615T2230Z/
ARAPAHOE CO-ADAMS CO-
407 PM MDT FRI JUN 15 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR EASTERN ADAMS AND EASTERN ARAPAHOE COUNTIES...

AT 407 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
TO ABOUT 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 12 MILES WEST OF LEADER TO 7 MILES SOUTHWEST OF DEER TRAIL...OR
ALONG A LINE EXTENDING FROM 36 MILES SOUTHWEST OF FORT MORGAN TO 32
MILES NORTHWEST OF LIMON...MOVING EAST AT 20 MPH.

LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LEADER...DEER TRAIL AND BYERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

&&

LAT...LON 3994 10430 3994 10393 3957 10392 3957 10429
TIME...MOT...LOC 2207Z 272DEG 17KT 3990 10425 3956 10412
WIND...HAIL 60MPH <.75IN

$$
135 
WWUS55 KBOU 152226
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
426 PM MDT FRI JUN 15 2012

COC001-005-152236-
/O.EXP.KBOU.SV.W.0066.000000T0000Z-120615T2230Z/
ARAPAHOE CO-ADAMS CO-
426 PM MDT FRI JUN 15 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ADAMS AND EASTERN
ARAPAHOE COUNTIES WILL EXPIRE AT 430 PM MDT...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO
LONGER EXPECTED TO PRODUCE SEVERE WEATHER.

LAT...LON 3994 10430 3994 10393 3957 10392 3957 10429
TIME...MOT...LOC 2226Z 272DEG 17KT 3990 10413 3956 10400

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:45 PM MDT, 7 minutes earlier.

Area forecast discussion, Jun 15, 3:45 PM MDT, 7 minutes before
AREA FORECAST DISCUSSION...CORRECTION TO LONG TERM SECTION...
NATIONAL WEATHER SERVICE DENVER CO
345 PM MDT FRI JUN 15 2012

.SHORT TERM...RADAR IS SHOWING 20% CONVECTIVE COVERAGE OVER THE
MOUNTAINS AND FOOTHILLS...MAINLY EAST OF THE DIVIDE AT THIS TIME.
THE STRONG SOUTH-SOUTHEASTERLIES ARE CONTINUING OVER THE PLAINS
RIGHT NOW.  DEW POINT READINGS ARE MAINLY IN THE 40S F. SOME VERY
LIGHT RAIN SHOWERS HAVE PUSHED OVER THE HIGH PARK FIRE IN CENTRAL
LARIMER COUNTY...WITH THE BETTER RAINFALL STAYING SOUTH OF THE
FIRE.  MODELS HAVE WEAK SOUTHWESTERLY FLOW ALOFT FOR THE CWA TONIGHT
AND SATURDAY.  THERE IS AN UPPER TROUGH TO MOVE EASTWARD NORTH OF
THE CWA TONIGHT INTO TUESDAY MORNING.  THERE IS WEAK SYNOPTIC SCALE
UPWARD MOTION PROGGED FOR THE CWA TONIGHT...THEN NEUTRAL ENERGY ON
SATURDAY.  THE BOUNDARY LAYER FLOW LOOKS TO REMAIN SOUTH-
SOUTHEASTERLY THIS EVENING...THEN A COLD FRONT PUSHES SOUTHWARD
ACROSS THE FORECAST AREA FROM 06-12Z TONIGHT.  NORTH-NORTHEASTERLY
UPSLOPE FLOW IS PROGGED AFTER THE FRONT SATURDAY MORNING...THE
EASTERLY WINDS ARE PROGGED SATURDAY AFTERNOON.  MODELS ARE SHOWING
SOME MOISTURE AROUND TONIGHT AND SATURDAY.  PRECIPITABLE WATER
VALUES ARE IN THE 0.50 TO 0.90 INCH RANGE TONIGHT AND SATURDAY.  DEW
POINT PROGGS HAVE READINGS IN THE MID 40S TO MID 50S F THE FIRST TWO
PERIODS.  THERE IS DECENT CAPE OVER THE EASTERN HALF OF THE PLAINS
THIS EVENING.  THERE IS LITTLE AROUND AFTER 06Z.  ON SATURDAY...MOST
OF THE PLAINS HAVE LIMITED CAPE...THE BEST CAPE IS OVER THE
MOUNTAINS AND FOOTHILLS.  THE LAPSE RATE FIELDS SHOW FAIRLY STEEP
RATES THIS EVENING.  ON SATURDAY...THERE IS A STRONG CAP OVER THE
PLAINS WITH THE NEW AIRMASS.  LAPSE RATES OVER THE MOUNTAINS AND
FOOTHILLS ARE FAIRLY STEEP.  SO FOR POPS...OUT-FLOWS FROM THE ALPINE
CONVECTION SHOULD KEEP THE WESTERN PLAINS MOSTLY POPS FREE.  FURTHER
EAST..."CHANCES" WILL BE FINE FOR TONIGHT....WITH 0-20%S IN THE
MOUNTAINS AND FOOTHILLS EARLY.  ON SATURDAY...THE PLAINS ARE STILL
TOO STABLE FOR ANY POPS THROUGHOUT THE DAY.  WILL GO WITH 20-30%S
FOR THE MOUNTAINS AND FOOTHILLS.  FOR TEMPERATURES...SATURDAY'S LOWS
WILL BE 2-4 C COOLER THAN CURRENT READINGS.

.LONG TERM...LARGE SCALE SUBSIDENCE AND MID LEVEL QG DESCENT TO MOVE
ACROSS THE AREA DURING THE EVENING AS DRIER WESTERLY FLOW SPREADS
INTO CFWA. FORECAST SOUNDINGS SHOW CAPE VALUES DROPPING TO LESS THAN
1000 J/KG ACROSS PLAINS WITH PRECIPITABLE WATER VALUES AROUND EIGHT
TENTHS OF AN INCH. STILL SOME CHANCE FOR STORMS EARLY IN THE
EVENING. PRECIPITATION AMOUNTS WILL BE LIGHT. OVERNIGHT SATURDAY...
SURFACE TROUGH TO DEVELOP ACROSS PLAINS AS WESTERLY FLOW INCREASES.
ON SUNDAY A DRIER AND WARMER AIRMASS WILL PUSH ACROSS THE AREA AS
WESTERLY FLOW ALOFT CONTINUES. TEMPERATURES EXPECTED TO RISE INTO
THE LOWER AND MIDDLE 90S ACROSS THE PLAINS. MODELS SHOW STRONGEST
GRADIENT ACROSS WYOMING IN VICINITY OF UPPER JET. SURFACE TROUGH
ACROSS PLAINS WILL HELP INCREASE THE WINDS ALONG THE NORTHERN
SECTIONS OF THE STATE... ESPECIALLY EAST OF THE CONTINENTAL DIVIDE.
CRITICAL FIRE WEATHER CONCERNS A POSSIBILITY FOR NORTHERN FOOTHILLS
EASTWARD INTO LARIMER AND WELD COUNTIES AS HUMIDITY READINGS
EXPECTED TO DROP INTO THE TEENS WITH WINDS INCREASING TO AROUND 30
MPH. WILL HOLD OFF ON ANY FIRE WEATHER HILITES FOR NOW BUT WILL
CONTINUE TO MONITOR. FOR MONDAY AND TUESDAY...MODELS SHOW WESTERLY
GRADIENT INCREASING ACROSS THE AREA AS UPPER TROUGH SLIDES INTO THE
NORTHERN GREAT BASIN AND ACROSS WYOMING. WINDS TO BE ON THE
INCREASE...AND WITH WARM AND DRY AIRMASS IN PLACE...CRITICAL FIRE
WEATHER CONDITIONS A GOOD POSSIBILITY ESPECIALLY MONDAY AFTERNOON
INTO TUESDAY. WOULD LIKE TO SEE HOW THE PATTERN EVOLVES BEFORE
ISSUING A FIRE WEATHER WATCH FOR THAT TIME PERIOD...BUT STILL NEEDS
TO BE MONITORED.

MODELS SHOW SOME SORT OF FRONT MOVING ACROSS THE PLAINS IN THE
TUESDAY NIGHT-WEDNESDAY MORNING TIME FRAME WITH COOLER AIR AND
INCREASING DEWPOINTS. SHOULD SEE A RETURN TO NEAR NORMAL
TEMPERATURES ALONG WITH A CHANCE FOR PRECIPITATION BY WEDNESDAY
AFTERNOON. SOME DIFFERENCES IN SURFACE PATTERN THURSDAY BUT OVERALL
CONSENSUS POINTS TOWARD AT LEAST A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS...MAINLY DURING THE AFTERNOON. ON FRIDAY GFS AND DGEX
BRING DRIER AIR BACK INTO THE AREA AS UPPER RIDGE BUILDS INTO THE
GREAT BASIN.

&&

.AVIATION...WHAT CONVECTION DIA RECEIVES SHOULD BE DONE BY 03Z
TONIGHT...WITH NONE EXPECTED THROUGH SATURDAY AFTERNOON.  A COLD
FRONT SHOULD MOVE ACROSS DIA JUST AROUND 076Z OVERNIGHT.  BEHIND
IT...WINDS WILL BE NORTH-NORTHEASTERLY...BUT SPEEDS SHOULD NOT
EXCEED 18 KNOTS...EVEN WITH GUSTS.  THE UPSLOPE SHOULD GET STRATUS
INTO THE AIRPORT AFTER 10Z SATURDAY MORNING.  CEILINGS COULD GET
DOWN TO 2000 AGL AFTER 12Z.

&&

.HYDROLOGY...THE SHOWERS AND THUNDERSTORMS OVER THE EASTERN HALF OF
PLAINS COULD PRODUCE RAINFALL AMOUNTS UP TO ONE HALF OF AN INCH PER
HOUR.  SATURDAY'S STORMS IN THE MOUNTAINS WILL PRODUCE RAINFALL
AMOUNTS UP TO FOUR TENTHS OF AN INCH PER HOUR.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...RJK
LONG TERM....D_L
AVIATION...RJK
Hazardous weather outlook, Jun 15, 10:34 AM MDT, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1034 AM MDT FRI JUN 15 2012

COZ030>051-161200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1034 AM MDT FRI JUN 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING
OVER THE FOOTHILLS AND PLAINS. SOME OF THESE STORMS MAY BECOME
SEVERE WITH LARGE HAIL UP TO 2 INCHES IN DIAMETER AND DAMAGING WINDS
TO 60 MPH. THE STORMS WILL END FROM WEST TO EAST LATER THIS EVENING
AND OVERNIGHT. HEAVY RAINFALL WILL ALSO ACCOMPANY THE STORMS WITH
RAINFALL RATES UP TO AN INCH OF RAIN IN 30 MINUTES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A COLD FRONT WILL MOVE SOUTH ACROSS THE AREA SATURDAY MORNING...
WITH COOLER TEMPERATURES AND AN INCREASE IN MOISTURE. THIS WILL LEAD
TO SCATTERED SHOWERS AND THUNDERSTORMS LATER IN THE DAY. A FEW
STORMS ACROSS THE PLAINS WILL HAVE THE POTENTIAL TO BECOME SEVERE
WITH HAIL THE MAIN THREAT.

DRIER AND WARMER CONDITIONS WILL PREVAIL SUNDAY THROUGH TUESDAY AS
THE WESTERLY FLOW ALOFT INCREASES. THE GUSTY WINDS AND DRY
CONDITIONS WILL ELEVATE THE FIRE DANGER...ESPECIALLY ACROSS THE
HIGHER TERRAIN AND NEARBY NORTHERN PLAINS. THE NEXT CHANCE FOR
SHOWERS AND THUNDERSTORMS WILL BE WEDNESDAY AND THURSDAY AS A
WEATHER DISTURBANCE MOVES ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT
OVER ALL THE NORTHEAST PLAINS.

RJK/D_L

In the hours before

Special weather statement, Jun 15, 1:49 PM MDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
149 PM MDT FRI JUN 15 2012

COZ036-039-040-152015-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET CO-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY CO-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY CO-
149 PM MDT FRI JUN 15 2012

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  CENTRAL JEFFERSON COUNTY
  NORTH CENTRAL DOUGLAS COUNTY
  EXTREME SOUTHWESTERN ARAPAHOE COUNTY
  EXTREME SOUTHWESTERN DENVER COUNTY

AT 149 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND WIND GUSTS TO
AROUND 40 MPH.  THIS STORM WAS LOCATED 3 MILES SOUTHEAST OF TINY
TOWN...OR 15 MILES SOUTHWEST OF DENVER...MOVING SOUTHEAST AT 10 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO TINY TOWN...
CHATFIELD RESERVOIR AND SOUTHERN LAKEWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING LAND LINE TELEPHONES UNLESS IT IS AN EMERGENCY.
TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE
THUNDERSTORM APPROACHES. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
IN DANGER OF BEING STRUCK BY LIGHTNING.

&&

LAT...LON 3951 10502 3942 10520 3958 10530 3967 10510
TIME...MOT...LOC 1949Z 332DEG 8KT 3957 10517
Special weather statement, Jun 15, 2:14 PM MDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
214 PM MDT FRI JUN 15 2012

COZ036-039>041-152045-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET CO-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY CO-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY CO-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
214 PM MDT FRI JUN 15 2012

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  EXTREME EAST CENTRAL JEFFERSON COUNTY
  NORTH CENTRAL DOUGLAS COUNTY
  SOUTHWESTERN ARAPAHOE COUNTY

AT 214 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND WIND GUSTS TO
AROUND 50 MPH.  THIS STORM WAS LOCATED 3 MILES NORTH OF LOUVIERS...OR
15 MILES SOUTH OF DENVER...MOVING SOUTHEAST AT 20 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO SURREY
RIDGE...SEDALIA...LOUVIERS...HIGHLANDS RANCH...CHATFIELD RESERVOIR...
SOUTHWESTERN CENTENNIAL AND LITTLETON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING LAND LINE TELEPHONES UNLESS IT IS AN EMERGENCY.
TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE
THUNDERSTORM APPROACHES. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
IN DANGER OF BEING STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY
EVENING FOR NORTHEASTERN COLORADO.

&&

LAT...LON 3956 10483 3939 10493 3948 10513 3963 10502
TIME...MOT...LOC 2014Z 298DEG 16KT 3949 10495
Local storm report, Jun 15, 2:28 PM MDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
228 PM MDT FRI JUN 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0223 PM     HAIL             HIGHLANDS RANCH         39.55N 104.97W
06/15/2012  M1.25 INCH       DOUGLAS            CO   TRAINED SPOTTER

0218 PM     HAIL             HIGHLANDS RANCH         39.55N 104.97W
06/15/2012  M1.00 INCH       DOUGLAS            CO   TRAINED SPOTTER

0158 PM     HAIL             KEN CARYL               39.58N 105.11W
06/15/2012  M1.00 INCH       JEFFERSON          CO   TRAINED SPOTTER

            MOSTLY PEA SIZED

&&

KTF
Special weather statement, Jun 15, 3:27 PM MDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
327 PM MDT FRI JUN 15 2012

COZ041-045-046-152200-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY CO-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES CO-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
327 PM MDT FRI JUN 15 2012

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  NORTH CENTRAL ELBERT COUNTY
  CENTRAL ARAPAHOE COUNTY
  CENTRAL ADAMS COUNTY

AT 327 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO AROUND 50
MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES
NORTH OF BENNETT TO 3 MILES EAST OF KIOWA...OR ALONG A LINE EXTENDING
FROM 32 MILES EAST OF DENVER TO 39 MILES NORTHEAST OF COLORADO
SPRINGS...MOVING EAST AT 15 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO STRASBURG...
KIOWA...BYERS AND BENNETT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS OCCASIONALLY PRODUCE WEAK...SHORT-LIVED TORNADOES WITH
LITTLE OR NO ADVANCE WARNING. THESE WEAK TORNADOES ARE CAPABLE OF
PRODUCING MINOR DAMAGE SO IF A TORNADO IS OBSERVED MOVE TO A PLACE OF
SAFETY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY
EVENING FOR NORTHEASTERN COLORADO.

&&

LAT...LON 3993 10408 3933 10409 3934 10449 3994 10444
TIME...MOT...LOC 2127Z 272DEG 12KT 3987 10438 3934 10441
Local storm report, Jun 15, 3:30 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
330 PM MDT FRI JUN 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0306 PM     TORNADO          1 N BENNETT             39.77N 104.42W
06/15/2012                   ADAMS              CO   STORM CHASER

            WEAK TORNADO IN OPEN FIELD ON GROUND FOR 10 MINUTES. NO
            DAMAGE REPORTED.

0223 PM     HAIL             HIGHLANDS RANCH         39.55N 104.97W
06/15/2012  M1.25 INCH       DOUGLAS            CO   TRAINED SPOTTER

0218 PM     HAIL             HIGHLANDS RANCH         39.55N 104.97W
06/15/2012  M1.00 INCH       DOUGLAS            CO   TRAINED SPOTTER

0158 PM     HAIL             KEN CARYL               39.58N 105.11W
06/15/2012  M1.00 INCH       JEFFERSON          CO   TRAINED SPOTTER

            MOSTLY PEA SIZED

&&

KTF

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 8:40 PM MDTSpecial Weather StatementBOULincoln35 min
Jun 14, 9:08 PM MDTSevere Thunderstorm WarningBOUElbert, Lincoln37 min
Jun 14, 9:41 PM MDTSevere Thunderstorm WarningBOULincoln34 min
Jun 14, 10:11 PM MDTSevere Thunderstorm WarningBOULincoln49 min
Jun 15, 2:50 AM MDTSpecial Weather StatementBOUArapahoe40 min
Jun 15, 1:49 PM MDTSpecial Weather StatementBOUJefferson26 min
Jun 15, 2:14 PM MDTSpecial Weather StatementBOUDouglas31 min
Jun 15, 2:20 PM MDTSevere Thunderstorm WarningBOUArapahoe, Douglas40 min
Jun 15, 2:33 PM MDTSevere Thunderstorm WarningBOUAdams, Denver42 min
Jun 15, 3:02 PM MDTTornado WarningBOUAdams28 min
Jun 15, 3:27 PM MDTSpecial Weather StatementBOUAdams, Arapahoe33 min
Jun 15, 4:31 PM MDTSpecial Weather StatementBOUArapahoe29 min
Jun 15, 5:21 PM MDTSpecial Weather StatementBOULincoln24 min
Jun 15, 5:41 PM MDTSpecial Weather StatementBOUWashington34 min
Jun 15, 5:59 PM MDTSevere Thunderstorm WarningBOUWashington31 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.